MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE,CF,7.5; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE,CF,7.5; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number V5-10115
Medical Device Problem Codes Gas/Air Leak (2946); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "this tube was used by [the doctor] in the or (and didn't work).No other details were provided".
 
Additional Manufacturer Narrative
(b)(4).He customer returned two units v5-10115 et tube,cf,7.5 for investigation.Along with the actual sample that caused this complaint, a representative sample was also returned.The et tubes were visually examined with and without magnification.Visual examination of the returned devices revealed that the samples appeared typical.No defects or anomalies were observed.Dimensional inspection was not required as a part of this complaint investigation.Functional inspection was performed on the returned devices to test for proper inflation/deflation.A lab inventory syringe was filled with air and attached to the pilot balloon of the actual sample.Upon injection of air, the balloon cuff was unable to stay inflated.The et tube was submerged under water to test for leaks.Upon injection of air, the et tube leaked from a hole in the middle of the balloon cuff.The same process was done with the representative sample.The representative sample was able to properly inflate and deflate.After submerging the sample underwater and inflating, no leaks were detected.Additional testing was not required as a part of this complaint investigation.Per dhr the et tube,cf,7.5 lot # 73b2300455 was manufactured on 02/15/2023 a total of 5,400 pieces.Lot was released on 02/28/2023.Dhr investigation did not show issues related to complaint.The ifu for this product, l02347 rev 01, was reviewed as a part of this complaint investigation.The ifu states, "the tracheal tube cuff inflation system, including the valve, should be checked prior to intubation.If a malfunction is detect ed in any part of the system, the tube should not be used." "care should be taken to avoid damaging the thin-walled cuffs during intubation.If cuff is damaged, the tube should not be used." the ifu also states, "cuff pressure should be monitored routinely to assure that an adequate tracheal seal is maintained and that the cuff has not become over-inflated.The tracheal tube cuff should be slowly inflated with the minimum amount of air required to provide an effective tracheal seal.Do not inflate with a measured volume of air or by "feel" of pressure in the syringe since little resistance should be felt during inflation." a corrective action is not required at this time as it appears that unintentional user error caused or contributed to this event.All et tubes are 100% inspected for inflation and deflation at manufacturing by inflating the cuffs and allowing them to remain inflated for four hours prior to being deflated.The reported complaint of "leak - device leak - cuff" was confirmed based upon the samples received.A representative sample was also returned in addition to the actual sample.The actual sample that caused this complaint issue was found to have a hole in the balloon cuff which prevented it from being able to stay inflated.The hole appeared to have been caused by something sharp.No functional defects were observed with the representative sample.A device history record review was performed with no evidence to suggest a manufacturing related cause.All et tubes are 100% inspected for inflation and deflation at the time of manufacturing.It is unlikely that this type of damage was present at the time of manufacturing.Therefore, based upon the damage observed, unintentional user error caused or contributed to this event.Other remarks: n/a corrected data: n/a.

Brand Name
ET TUBE,CF,7.5
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key17515233
Report Number3003898360-2023-01227
Device Sequence Number12816309
Product Code BTR
UDI-Device Identifier04026704588756
UDI-Public04026704588756
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K822082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV5-10115
Device Lot Number73B2300455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Initial Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown